Although anaphylaxis during anaesthesia is a rare event, neuromuscular blocking drugs are responsible for 62% of anaesthesia-related anaphylaxis. However, sugammadex, a modified gamma-cyclodextrin, can encapsulate rocuronium molecules and cause the rapid reversal of the neuromuscular blockade. A 68-year-old man who presented for a radical prostatectomy was induced with IV fentanyl/propofol/rocuronium. He had not received rocuronium previously but had received cisatracurium. Shortly after anaesthesia, the patient’s heart rate abruptly increased, and systolic blood pressure (SBP) dropped to 40 mm Hg. Despite cardiopulmonary resuscitation and intensive management, his haemodynamic stability did not improve until he received IV sugammadex, 200 mg. Intradermal skin tests showed he was positive for cisatracurium, rocuronium and succinylcholine. The patient was suspected to have cross-reactivity of rocuronium with cisatracurium. This case highlights the potential benefit of sugammadex as an adjunct to conventional measures during rocuronium-induced anaphylaxis.
|Journal||Journal of International Medical Research|
|Publication status||Published - Jul 2022|
- intradermal skin test
- neuromuscular blocking agent
ASJC Scopus subject areas
- Cell Biology
- Biochemistry, medical
FingerprintDive into the research topics of 'Successful management of rocuronium-induced anaphylaxis with sugammadex: A case report'. Together they form a unique fingerprint.
Successful management of rocuronium-induced anaphylaxis with sugammadex: A case report
Hung, S. (Creator), Yeh, C. (Creator), Ting, P. (Creator), Chen, C. (Creator) & Kao, M. (Creator), SAGE Journals, 2022
DOI: 10.25384/sage.c.6115546.v1, https://sage.figshare.com/collections/Successful_management_of_rocuronium-induced_anaphylaxis_with_sugammadex_A_case_report/6115546/1